A new family of solutions of the force-free field equation

Evangelidis, E. A. and Botha, Gert (2003) A new family of solutions of the force-free field equation. Solar Physics, 213 (1). pp. 69-86. ISSN 0038-0938

[img]
Preview
PDF (Post-print)
postprint_SP2003.pdf - Accepted Version

Download (3MB) | Preview
Official URL: http://dx.doi.org/10.1023/A:1023248529120

Abstract

A new family of solutions has been found for force-free magnetic fields and Beltrami flows, which admits a complete classification in terms of the eigenvalues of the problem. In the absence of boundary values to determine them uniquely, the eigenvalues correspond to the entire set of real numbers, except for zero. The eigenvalues are degenerate in that each eigenvalue has many eigensolutions associated with it. For each eigensolution we have been able to identify sets of equilibrium or null points and lines. The linear mappings of these null points and lines are all unstable. Finally, we derive the first integral of energy associated with this family of solutions.

Item Type: Article
Subjects: F300 Physics
F500 Astronomy
G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics and Information Sciences
Depositing User: Gert Botha
Date Deposited: 03 Jul 2013 11:03
Last Modified: 16 May 2017 10:45
URI: http://nrl.northumbria.ac.uk/id/eprint/13156

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence